New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mamanan
Veteran Member


Date Joined Jun 2008
Total Posts : 846
   Posted 8/14/2008 9:34 AM (GMT -7)   
I *think* that amitriptyline is the med that my doctor prescribed.  I'm picking up the scrip tonight, so I can't be sure.  I AM pretty sure it ended in 'yline'.  How sad am I?  Anyway, does anyone have any experience to share with this?  Does it help with RLS?  I'm not sure if rls is what I'm experiencing, but it feels like my leg muscles are too tight and I want to jump out of my skin.  Not exactly painful, but VERY uncomfortable, right?  My arms feel that way too.  I'm really nervous because I also read that people with glucoma shouldn't take it.  I was tested for glucoma in January at my regular eye exam and was fine.  In June, I got multiple floaters in my eyes, then I started seeing halos around lights.  My doctor said halos can be a sign of glucoma, but unlikely since I only see them in the dark, adn I was tested so recently.  He said I didn't need to make another eye appointment.  I think I will call just to verify and that he remembered about those halos before prescribing the amitriptyline, but that will have to wait until Monday when he is in again.  And this weekend was a prefect time to start them, as my boys are away to my SIL's and dh is home in the AMs to help with the girls. What to do??????  Oh, and I read that this med is usually prescribed to help with sleep.  I think I sleep ok.  Oh, I really think I jumped the gun on this one.  But I feel liek an idiot; I go tot the doctor's for help, get upset when they just tell me to wait it out, they finally try to treat it, but now I don't want it! sad


in the land of Limbo, taking OTC meds only.
Don't know what's wrong, can't fix it, doctors are so sloooow!!!

Post Edited (mamanan) : 8/14/2008 11:11:55 AM (GMT-6)


RedDiane
Veteran Member


Date Joined Jun 2007
Total Posts : 906
   Posted 8/14/2008 11:59 AM (GMT -7)   
I took amitriptyline for several years to help with my sleep. It didn't help a whole lot, then I started taking nortriptyline, which is similar. It worked OK for a while. Then I either ran out or stopped for a couple of days for some reason, and that's when I found out I have restless legs. For me it's not pain really, but a kind of creepy crawly feeling and I can't keep my legs still. The nortriptyline stops that, so I am real careful not to run out or forget to take it, because the RLS makes me crazy. Diane
Fibromyalgia since 1984, Sjogren's, Hashimoto's Thyroiditis, Auto-immune eczema, GERD, osteoarthritis, IBS, RLS, sleep apnea


Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17101
   Posted 8/14/2008 1:47 PM (GMT -7)   
Mamanan, you should still have your eyes checked out.  I'm pretty sure they are fine but don't mess with your vision. 
 
A couple of years ago I was bending down gardening and, when I stood up, I got a lot of floaters.  I called the opthomologist because that can be a sign of a detached retina.  They checked it all out and I was fine but I don't mess with my vision...especially since I have to read lips. 
 
Floaters, though, are common and seem to happen as we get older.  So, don't start worrying!
 
Sherrine
Forum Moderator/ Fibromyalgia
***********************
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
God does not give us a spirit of fear, but of power and of love and of a sound mind.    2 Timothy 1:7


entee
Regular Member


Date Joined Jul 2008
Total Posts : 33
   Posted 8/14/2008 8:28 PM (GMT -7)   
Hi Mamanan, I started taking amitryptiline about 2 months ago and so far I have been really happy with the results. I am sleeping SO much better than I have in several years. I don't think it's helped with my feeling of exhaustion, but I've had two other side benefits that I'm very excited about. I haven't been having headaches very often anymore and that is such a change for me. I used to have headaches every day and migraines once or twice a week. Another benefit for me is that I haven't had to have a hormone (estrogen) injection for about 6 weeks and that is amazing to me. I've had to have hormone injections at least every 2 weeks for the last 25 years (I had a hysterrectomy at 30). The injections were the only form of estrogen that my body would assimilate. The only negative I've noticed since taking the amitriptyline is that my mouth gets very dry, but I drink a lot of water anyway so it's not too much of a problem.

Hope it works for you, too!

Nancy
 
fibromyalgia, arthritis, mitral valve prolapse
 
Fix your thoughts on what is true, and honorable, and right, and pure, and lovely, and admirable.  Think about things that are excellent and worthy of praise.  Phil. 4:8
 


Enochroot
Regular Member


Date Joined Sep 2007
Total Posts : 40
   Posted 8/14/2008 8:59 PM (GMT -7)   
I just did a test script of this stuff - it was AWFUL for me!
You may well do great with it. It did improve sleep but actually
amplified my pain and brain fog during the day. That was with a
rather tiny dosage -12mg at bedtime. But then, Trazadone also didn't
work for me - at 50mg a night for two weeks it did nothing...
All these drugs are extremely individual so be cautious and
methodical - keep notes on when and how much you take,
and of all side effects.

mamanan
Veteran Member


Date Joined Jun 2008
Total Posts : 846
   Posted 8/15/2008 12:15 PM (GMT -7)   
ok, so I started the med last night. he has me started on only 5mg, so I wasn't expecting too much in the way of side effects. I've never been one that medicines affect too badly. Whoa, I slept in until 9am when dh came to wake me up. And I just got up from a 2 hour nap. I haven't been able to sleep during the day since dd was a baby and getting up at night. I also feel like my sleep was much deeper last night, I don't remember any dreams or waking to get more comfortable. I'm not sure I would have heard the kids had they woken up. How long should this take to get used to? I can't take it if this will be a long term effect. And I'm concerned about what to do when I close the restaurant. On Wednesdays and Saturdays, I don't get home until at least midnight - 1 am. Sundays are ok b/c dh is home to get up, but I have ot get up on Thursday aroudn 6:30 with the baby. I also drive 1/2 hour to get home. I don't know if I should take my pill at work earlier, or at bedtime, but can't get up in the morning?

Sherrine, I'm pretty much ok with the floaters now, but they did freak me out when it first happened! I had never had them, then all of a sudden, there they are, so many... they really get in the way. I did look it up, and I never got the sheet going across you field of vision, so I stopped worrying about the detached retina. Then a week later I started seeing the halos, but my doctor doesn't seem concerned. I probably shoudl go to the eye doctor, but I'm so sick of all these appointments as it is, and feel liek a fool jumping at the slightest thing, kwim? HEY!!!! btw, who are you calling OLD???
in the land of Limbo, taking OTC meds only.
Don't know what's wrong, can't fix it, doctors are so sloooow!!!

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:02 PM (GMT -7)
There are a total of 2,735,150 posts in 301,279 threads.
View Active Threads


Who's Online
This forum has 151376 registered members. Please welcome our newest member, ufindjess.
295 Guest(s), 10 Registered Member(s) are currently online.  Details
VernonDemerest, Butterflake, THE HAPPY TURTLE, geop, 1000Daisies, LG13, dbwilco, sam12, Sarakt, wayland


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer